Volume 1, issue 1 (2001)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
On the linearity problem for mapping class groups

Tara E Brendle and Hessam Hamidi-Tehrani

Algebraic & Geometric Topology 1 (2001) 445–468
Bibliography
1 H Bass, Covering theory for graphs of groups, J. Pure Appl. Algebra 89 (1993) 3 MRMR1239551
2 S J Bigelow, Braid groups are linear, J. Amer. Math. Soc. 14 (2001) MRMR1815219
3 S J Bigelow, R D Budney, The mapping class group of a genus two surface is linear, Algebr. Geom. Topol. 1 (2001) MRMR1875613
4 J S Birman, Braids, links, and mapping class groups, Annals of Mathematics Studies 82, Princeton University Press (1974) MRMR0375281
5 J S Birman, A Lubotzky, J McCarthy, Abelian and solvable subgroups of the mapping class groups, Duke Math. J. 50 (1983) 1107 MRMR726319
6 K S Brown, Cohomology of groups, Graduate Texts in Mathematics, Springer-Verlag (1982) MRMR672956
7 J L Dyer, E Formanek, E K Grossman, On the linearity of automorphism groups of free groups, Arch. Math. (Basel) 38 (1982) 404 MRMR666911
8 D B A Epstein, Curves on 2–manifolds and isotopies, Acta Math. 115 (1966) 83 MRMR0214087
9 E Formanek, C Procesi, The automorphism group of a free group is not linear, J. Algebra 149 (1992) 494 MRMR1172442
10 J Hass, P Scott, Shortening curves on surfaces, Topology 33 (1994) 25 MRMR1259513
11 N V Ivanov, Subgroups of Teichmüller modular groups, Translations of Mathematical Monographs, American Mathematical Society (1992) MRMR1195787
12 G Levitt, K Vogtmann, A Whitehead algorithm for surface groups, Topology 39 (2000) 1239 MRMR1783856
13 M Korkmaz, On the linearity of certain mapping class groups, Turkish J. Math. 24 (2000) 367 MRMR1803819
14 D Krammer, The braid group $B_4$ is linear, Invent. Math. 142 (2000) 451 MRMR1804157
15 W Magnus, A Karrass, D Solitar, Combinatorial group theory, Dover Publications Inc. (1976) MRMR0422434
16 J McCarthy, A “Tits-alternative” for subgroups of surface mapping class groups, Trans. Amer. Math. Soc. 291 (1985) 583 MRMR800253
17 J Nielsen, Die Gruppe der dreidimensionalen Gittertransformationen, Danske Vid. Selsk. Mat-Fys. (1924) 1
18 D Rolfsen, Knots and links, Mathematics Lecture Series, Publish or Perish Inc. (1990) MRMR1277811
19 B A F Wehrfritz, Infinite linear groups. An account of the group-theoretic properties of infinite groups of matrices, Ergebnisse der Matematik und ihrer Grenzgebiete 76, Springer-Verlag (1973) MRMR0335656